Alert archive / Illinois / Frost Advisories in 2011
Frost Advisory 4, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Oct 21, 2011, 9:52 PM CDT for Marion County, Illinois. It took effect at Oct 21, 2011, 10:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2011, 9:52 PM CDT (02:52 UTC)
- In effect from
- Oct 21, 2011, 10:00 PM CDT
- Expired
- Oct 22, 2011, 8:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 113 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229 WWUS73 KLSX 220252 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 952 PM CDT FRI OCT 21 2011 ILZ070-221300- /O.NEW.KLSX.FR.Y.0004.111022T0300Z-111022T1300Z/ MARION IL- INCLUDING THE CITY OF...SALEM 952 PM CDT FRI OCT 21 2011 ...FROST ADVISORY IN EFFECT UNTIL 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CDT SATURDAY. * TIMING...FROST WILL IMPACT THE AREA THE REST OF TONIGHT THROUGH 8 AM SATURDAY MORNING. * TEMPERATURES...TEMPERATURES WILL CONTINUE TO FALL TO THE FREEZING MARK BY DAYBREAK. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD BE DAMAGED OR KILLED BY THE COLD TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JP
1 follow-up statement
427 WWUS73 KLSX 220900 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT SAT OCT 22 2011 ILZ070-221300- /O.CON.KLSX.FR.Y.0004.000000T0000Z-111022T1300Z/ MARION IL- INCLUDING THE CITY OF...SALEM 400 AM CDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...FROST WILL IMPACT THE AREA UNTIL 8 AM THIS MORNING. * TEMPERATURES...TEMPERATURES WILL REMAIN IN THE LOW TO MID 30S THROUGH SUNRISE. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD BE DAMAGED OR KILLED BY THE COLD TEMPERATURES IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ CARNEY
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 21, 9:44 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 21, 9:44 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 944 PM CDT FRI OCT 21 2011 .UPDATE... /942 PM CDT FRI OCT 21 2011/ HAVE ADJUSTED TEMPERATURES DOWN FOR THE OVERNIGHT HOURS GIVEN CURRENT TRENDS. DUE TO HOW QUICKLY THE TEMPS ARE DROPPING IN SOUTHWEST ILLINOIS...HAVE ALSO ELECTED TO ISSUE A FROST ADVISORY FOR MARION COUNTY. UPDATE WILL BE OUT SHORTLY. JP && .DISCUSSION... /337 PM CDT FRI OCT 21 2011/ SFC RIDGE EXTENDING FROM ERN LA N THROUGH MO WILL MOVE EWD TGT. WILL GET A LITTLE WAA BEGINNING LATE TGT N AND W OF THE SFC RIDGE AXIS WITH AREAS CLOSER TO THE RIDGE AXIS...GENERALLY SERN MO AND SWRN IL...E AND S OF STL WILL EXPERIENCE THE COLDEST TEMPERATURES TGT. THIS AREA WILL LIKELY GET SOME PATCHY FROST LATE TGT/EARLY SAT MRNG DUE TO THE CLEAR SKY...LIGHT OR CALM SFC WIND...AND LOW SFC DEWPOINTS IN THE LOWER 30S. LOWS ACROSS OUR FORECAST AREA WILL RANGE FROM AROUND 36 DEGREES IN SALEM ILLINOIS TO 42 IN CALIFORNIA MISSOURI. WARMER TEMPERATURES EXPECTED ON SAT AS HIGHER 850 MB TEMPERATURES SLOWLY ADVECT EWD INTO OUR AREA AS THE SFC RIDGE MOVES FURTHER E OF THE REGION. SHOULD BE MORE HIGH LEVEL CLOUDINESS ON SAT WITH WEAK NW FLOW SHORTWAVES DROPPING SEWD THROUGH OUR AREA... AND THEN MID LEVEL CLOUD COVER WILL ADVECT EWD INTO THE REGION FOR SAT NGT. A VERY WEAK OR WEAKENING SFC TROUGH WILL ALSO BE DROPPING SEWD THROUGH AT LEAST THE NRN PORTION OF OUR AREA. DO NOT SEE ANY LOW LEVEL MOISTURE TIL SUN AHEAD OF A SLIGHTLY STRONGER SHORTWAVE APPROACHING OUR AREA. THE NAM MODEL DOES INCREASE THE K INDICES TO AROUND 30 ON SUN AS THE LOW-MID LEVEL MOISTURE AND INSTABILITY INCREASES AHEAD OF ANOTHER WEAK SFC TROUGH ASSOCIATED WITH THE SHORTWAVE. WILL ONLY INCLUDE SLIGHT CHANCE POPS ON SUN WITH LATEST MOS POPS GENERALLY LOWER THAN PAST RUNS. COULD NOT RULE OUT AT LEAST A FEW LIGHT SHOWERS ON SUN. THE WARMING TREND CONTINUES ON MON AS THE UPPER LEVEL HEIGHTS RISE AND LOW LEVEL FLOW BECOMES S-SWLY ON MON AFTN AHEAD OF THE DEVELOPING TROUGH IN THE LEE OF THE ROCKIES. THE MODELS CONTINUE TO FORECAST A COLD FRONT TO DROP SOUTHEASTWARD THROUGH OUR FORECAST AREA TUE NGT WHICH SHOULD BRING SIGNIFICANT RAINS TO OUR AREA. THERE SHOULD ALSO BE POST FRONTAL RAIN UNTIL THE POSITIVELY TILTED UPPER LEVEL TROUGH FINALLY MOVES THROUGH ON THU. THE MODELS STILL HINTING AT SOME SRN STREAM ENERGY HOLDING BACK IN THE FORM OF A CLOSED OR CUTOFF UPPER LEVEL LOW BUT THIS FEATURE WILL PROBABLY BE FAR ENOUGH S THAT IT WILL NOT AFFECT OUR AREA TOWARD THE END OF THE NEXT WORK WEEK. GKS && .AVIATION... /608 PM CDT FRI OCT 21 2011/ DRY WITH ONLY HIGH CI THRU NEXT 24 HOURS AT TERMINALS. LIGHT SW WINDS WILL BECOME WLY SAT MORNING. VFR CONDITIONS WILL CONTINUE AT ALL TERMINALS EXCEPT FOR POSS KSUS WHERE STEAM FG MAY IMPACT TERMINAL. WITH LOW LEVEL WINDS FCST TO BECOME SWLY...STEAM FG MAY NOT REACH AIRPORT. WILL LEAVE AS VCFG FOR NOW AND CONTINUE TO MONITOR. SPECIFICS FOR KSTL...VFR AND DRY THRU NEXT 30 HRS. LIGHT SW WINDS WILL BECOME SLY SAT MORNING AND REMAIN LIGHT THRU THE EVENING HRS. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...FROST ADVISORY UNTIL 8 AM CDT SATURDAY FOR MARION IL. && WFO LSX
Hazardous weather outlook, Oct 21, 3:58 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 358 PM CDT FRI OCT 21 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 358 PM CDT FRI OCT 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GKS
Nearby
Frost Advisories in Illinois, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.